[A case of mesalazine-induced lung injury improved by only discontinuation of mesalazine].
Nihon Kokyuki Gakkai Zasshi. 2009 Jun;47(6):543-7. PMID: 19601534
Department of Internal Medicine, Joetsu General Hospital.
We reported a case of drug-induced lung injury associated with mesalazine. A 50-year-old woman was diagnosed as having ulcerative colitis and treated with mesalazine. After administration for 1 month, the patient developed dry cough, fever and bilateral pulmonary infiltrates. A bronchoalveolar lavage showed 6.5 x 10(5) cells/ml, with 58% lymphocytes and 20% eosinophils. Improvement in clinical symptoms and radiological abnormalities occurred spontaneously after discontinuation of mesalazine. Even though the signs and symptoms of mesalazine-induced lung injury are similar to those of the pulmonary involvement of inflammatory bowel disease, it is important to distinguish them differences.